Justification by Infinite Loops

Notre Dame Journal of Formal Logic 51 (4):407-416 (2010)
In an earlier paper we have shown that a proposition can have a well-defined probability value, even if its justification consists of an infinite linear chain. In the present paper we demonstrate that the same holds if the justification takes the form of a closed loop. Moreover, in the limit that the size of the loop tends to infinity, the probability value of the justified proposition is always well-defined, whereas this is not always so for the infinite linear chain. This suggests that infinitism sits more comfortably with a coherentist view of justification than with an approach in which justification is portrayed as a linear process
Keywords probabilistic justification   coherentism   infinitism
Categories (categorize this paper)
DOI 10.1215/00294527-2010-025
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
Download options
PhilPapers Archive

Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 23,189
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA

No references found.

Add more references

Citations of this work BETA

Add more citations

Similar books and articles
Declan Smithies (2012). Moore's Paradox and the Accessibility of Justification. Philosophy and Phenomenological Research 85 (2):273-300.
Robert Audi (1991). Structural Justification. Journal of Philosophical Research 16:473-492.

Monthly downloads

Added to index


Total downloads

99 ( #45,878 of 1,940,952 )

Recent downloads (6 months)

12 ( #74,059 of 1,940,952 )

How can I increase my downloads?

My notes
Sign in to use this feature

Start a new thread
There  are no threads in this forum
Nothing in this forum yet.